MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT SYSTEM
Model Number AVSM09080
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.Medical device - expiry date: 01/2022.
 
Event or Problem Description
It was reported that sometime post stent placement procedure, the stent allegedly folded completely on one end.It was further reported that a piece of graft was sutured from vein to the stent to repair the fistula.The patient current status was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the catheter sample was not available.Two images were provided demonstrating the cut-off covered stent with clotted material inside.The cut off segment was in oval shape which may have been caused during the surgery/ cut off; the stent struts did not appear irregular.An image demonstrating the alleged issue inside the patient was not provided so that the alleged folding/ collapse inside patient cannot be re produced which leads to inconclusive evaluation result.The covered stent 'sits ok on initial deployment' but one end was completely folded shortly thereafter.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instructions for use state: 'special care must be taken to ensure that an appropriately sized device is selected.In the case of a diameter difference between the inflow and the outflow end, utilize the following as the reference vessel depending on the type of access.For an av graft access, utilize the graft diameter and for an av fistula access, utilize the inflow vein diameter.' in regards to stent configuration the instructions for use state: 'straight device configurations are intended for use in anatomies where the diameter of the outflow vessel is equal to or smaller than the diameter of the inflow vessel.Flared device configurations are intended for use in anatomies where the diameter of the outflow vessel segment is larger than the inflow segment.' a covered stent diameter selection table is part of the instructions for use describing the 'recommended oversizing' and 'reference vessel or graft diameter' for different covered stent diameters.In regards to pta the instructions for use state: 'pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated.', and 'post dilate the covered stent with an angioplasty balloon sized appropriately as to ensure complete wall apposition to the reference vessel.' furtherly, 'thrombotic occlusion, restenosis of the target lesion requiring reintervention' were found mentioned as potential complications that may occur.H10: d4 (expiry date: 01/2022), g3.H11: b5, e1, h6 (method, result, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that approximately three months post stent placement procedure, the stent allegedly folded completely on one end.It was further reported that a piece of graft was sutured from vein to the stent to repair the fistula.The patient current status was unknown.

Brand Name
COVERA VASCULAR COVERED STENT SYSTEM
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key11320479
Report Number9681442-2021-00033
Device Sequence Number3335078
Product Code PFV
UDI-Device Identifier00801741106354
UDI-Public(01)00801741106354
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVSM09080
Device Catalogue NumberAVSM09080
Device Lot NumberANEN2106
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 YR
Patient Weight56